MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC 4F SL MAX BARRIER PLUS W/GUARDIVA, PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC 4F SL MAX BARRIER PLUS W/GUARDIVA, PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of refq1071 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "patient's picc was inserted on (b)(6) 2022 but patient was sent to another hospital for a while.Recently, patient's nurse noticed the picc was leaking near the extension leg connection hub.No patient harm.The crack was on the extension leg, underneath the grip where the needless connector is changed.Leak occurred during flushing.Picc was removed from patient.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed.The product returned for evaluation was one 4fr s/l powerpicc catheter.Usage residues were observed throughout the sample.A needleless injection cap was attached to the luer adapter.The extension tubing markings were completely worn.A partially circumferential split was observed at the luer/tubing joint.An attempt to infuse water through the sample using a 12ml syringe revealed the sample to be patent to infusion; however, a spraying leak was observed at the split site.Microscopic inspection of the split revealed granular fracture surfaces.Beach marks and radiating tear marks were observed throughout the fracture surface.Material buckling was observed in the vicinity of the split.The fracture features and material buckling were consistent with material fatigue failure due to repetitive mechanical stresses such as twisting and kinking.The location of the damage suggested that catheter securement, access and maintenance techniques may have contributed.

Brand Name
POWERPICC 4F SL MAX BARRIER PLUS W/GUARDIVA, PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla olsen
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key14179907
Report Number3006260740-2022-01391
Device Sequence Number17628476
Product Code LJS
UDI-Device Identifier00801741154935
UDI-Public(01)00801741154935
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K070996
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1174108D3
Device Lot NumberREFQ1071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2022
Supplement Date Received by Manufacturer05/11/2022
Initial Report FDA Received Date04/21/2022
Supplement Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown